Alert archive / Missouri / Freeze Warnings in 2026
Freeze Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Mar 27, 2026, 11:36 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Mar 28, 2026, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 11:36 AM CDT (16:36 UTC)
- In effect from
- Mar 28, 2026, 1:00 AM CDT
- Expired
- Mar 28, 2026, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- -201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Mar 27, 6:44 AM CDT, 4 hours 52 minutes earlier. Its key messages:
- Much cooler today behind the cold front.
- Gusty northerly winds and low relative humidity will yield elevated to critical fire weather conditions this afternoon.
- Widespread freeze likely overnight tonight into Saturday morning.
- Gusty southerly winds and low relative humidity will yield elevated to critical fire weather conditions on Saturday afternoon.
- Temperatures in the 80s are likely to return for Monday and Tuesday afternoons.
Area forecast discussion, Mar 27, 6:44 AM CDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
644 AM CDT Fri Mar 27 2026
.KEY MESSAGES...
- Much cooler today behind the cold front.
- Gusty northerly winds and low relative humidity will yield
elevated to critical fire weather conditions this afternoon.
- Widespread freeze likely overnight tonight into Saturday
morning.
- Gusty southerly winds and low relative humidity will yield
elevated to critical fire weather conditions on Saturday
afternoon.
- Temperatures in the 80s are likely to return for Monday and
Tuesday afternoons.
-
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 243 AM CDT Fri Mar 27 2026
Current H5 analysis shows broad, low amplitude longwave
troughing across the northern half of the CONUS which
continues to slowly push southward. At the surface, the cold
front as of 2 AM has made its way into far southern Missouri,
with some post frontal rain showers lingering along and south of
the Interstate 70 corridor. These should clear the CWA to the
southeast by later this morning. Gusty northerly winds continue
behind the front thanks to the tight pressure gradient between a
1006 mb low currently centered near Wichita Falls and the 1041
mb high over the Montana/Saskatchewan border, and these should
persist through the afternoon hours. This will pair up with
relative humidity dropping into the teens and twenties across
portions of eastern Kansas, western and NW Missouri this
afternoon, and has prompted the issuance of a Red Flag Warning
for these locations from noon to 8 pm. Temperatures will be
much cooler today behind the front with ample CAA, with highs in
the mid to upper 50s (which is pretty close to normal for March
27th). Gusty northerly winds should finally relax by later this
evening as the aforementioned surface high across MT/SK slides
southeastward into the Midwest, relaxing the pressure gradient.
With light winds and clear skies, strong radiational cooling
should allow temperatures to fall to or below freezing CWA wide
(28 to 32 degrees) late tonight into early Saturday morning,
which could cause some issues for sensitive plants that may have
begun their growing season a bit earlier than usual due to the
recent periods of well above normal warmth.
Temperatures should warm a few degrees on Saturday as we return
to a WAA regime with low level flow becoming southerly. Surface
winds should increase to 15 to 20 mph with gusts up to 25 to 35
mph by Saturday afternoon and with RH anticipated to plummet
into the teens to lower 20s once more, elevated to critical
fire weather conditions should be present once more. This has
prompted the issuance of a Fire Weather Watch for the vast
majority of the CWA from noon to 8 PM.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 243 AM CDT Fri Mar 27 2026
The warming trend is expected to continue and intensify into
Sunday and Monday, with record highs seemingly quite likely for
Monday afternoon (MCI forecast is 85 - the record is 82). Breezy
SSW surface winds are likely for both Sunday and Monday
afternoons, with gusts up to 25 to 30 mph. However, moderate
moisture return should keep afternoon RH values above critical
fire weather thresholds.
As we head into late Monday night into Tuesday, a mid/upper
rough is progged to traverse from the Northern Plains into the
Upper Midwest, which should send a cold front toward the region
from the northwest. Meanwhile, southwesterly mid level flow
seems likely to overspread our CWA, with a few subtle impulses
translating through this SW flow. Models still differ in the
exact evolution and timing, with the ECMWF bringing the front
into the CWA from northwest to southeast by sometime Tuesday
afternoon, and the GFS waiting until late Tuesday night into
Wednesday morning to bring the front into northern portions of
the CWA. The ECMWF is also much more progressive with the front,
suggesting it completely moves through the CWA, while the GFS
wants to stall the front across the CWA. There may be a chance
for a few relatively organized storms on Monday night and again
on Tuesday afternoon/evening, depending on how these features
play out. Very warm (80s) temperatures seem highly probable on
Tuesday afternoon out ahead of the cold front. Temperatures
should drop for Wednesday and Thursday with ample cloud cover
and chances for showers and thunderstorms (50 to 70 percent) as
well as the cold front either stalled over the CWA or pushed
south of the CWA. The uncertainty in the exact placement of the
cold front is shown in the NBM MaxT probabilities at MCI for
Wednesday and Thursday, with the 25th and 75th percentiles 56
and 68 degrees, respectively for Wednesday, and 52 and 69
degrees, respectively, for Thursday.
&&
.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 641 AM CDT Fri Mar 27 2026
VFR conditions are expected through the period. Elevated
northerly winds with gusts up to 25 knots are likely to continue
through the morning and afternoon hours before relaxing around
00z this evening. Winds should become light and variable by late
tonight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning from noon today to 8 PM CDT this evening for
MOZ001>006-011>014-020>022-028>030-037-043.
Fire Weather Watch from Saturday afternoon through Saturday
evening for MOZ001>008-011>016-020>024-028>031-037-038-
043.
KS...Red Flag Warning from noon today to 8 PM CDT this evening for
KSZ025-057-060-102>105.
Fire Weather Watch from Saturday afternoon through Saturday
evening for KSZ025-057-060-102>105.
&&
SHORT TERM...BMW
LONG TERM...BMW
AVIATION...BMWHazardous weather outlook, Mar 27, 5:06 AM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0506 AM CDT Fri Mar 27 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281006- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0506 AM CDT Fri Mar 27 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... - Much cooler today behind the cold front. - Gusty northerly winds and low relative humidity will yield elevated to critical fire weather conditions this afternoon. - Widespread freeze likely overnight tonight into Saturday morning. - Gusty southerly winds and low relative humidity will yield elevated to critical fire weather conditions on Saturday afternoon. - Temperatures in the 80s are likely to return for Monday and Tuesday afternoons. -
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:50 AM CDT | Red Flag Warning | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 21 more | 34 hr |
Nearby
Freeze Warnings in Missouri, 2026Freeze Warnings in Kansas, 2026Every freeze warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.